We pride ourselves on having the friendliest
and most welcoming forums for moms and moms to be! Please take a moment
for free so you can be a part of our growing community of mothers.
If you have any problems registering please drop an email to email@example.com.
Our community is moderated by our moderation team so you won't see spam or offensive messages posted on our forums. Each of our message boards is hosted by JustMommies hosts, whose names are listed at the top each board. We hope you find our message boards friendly, helpful, and fun to be on!
I've been having really really weird cycles for the last months (52 days long). So we went to see the fertility specialist and she gave me this medication called medroxyprogesterone and told me to start it on day 35 of my cycle if my period doesn't show on its own (it basically is something that induces blood flow).
I started charting this cycle, but I was a bit late in starting (I know, stupid), but I wanted to get somewhat of a pattern going. Anyway, my last period lasted almost 2 weeks and then a week after that ended is when I started charting. This morning I saw a dramatic increase by about .4 degrees. I'm on day 39 of my cycle. So I *think* I just ovulated . . . but here comes the weird part:
Because I've been taking this medroxyprogesterone, the Dr. said make sure to take a pregnancy test on the morning before starting it, because it's not supposed to be taken if I'm pregnant. Well, me being the paranoid freak that I am, I have been taking about 2 pregnancy tests every morning for the last 5 days (since day 35, now I'm on day 39). I got obvious negatives on the results, so I felt fine about taking this medication. Well this morning, I got the most ever slight 2nd line. Like it's very, very, very faint, but compared to all the other tests, there is a line.
Now b/c DH and I knew I was starting these meds to shorten my cycle, we decided to hold off on dtd after we saw the fertility specialist. BUT, we did have sex a few times before that (when I wasn't charting yet), which would have been about 16 days ago now or something.
Now I'm terrified that I am pregnant, but I have been on this medication - which is not good. But why the sudden increase with my charting? Crap, I'm so confused. As much as I want to be pregnant, this medication could seriously interfere with that. I have to go buy a FRER.
Anyone know what the hell could be going on??? And of course today is Sunday, so not very easy to get a hold of my Dr.
DH thinks I'm seeing things, but there is a line. Maybe I looked at it after the 5 minutes and it's a false positive?
Are you already taking the medication? Progesterone can give you a faint positive line sometimes I think. It's a hormone your body produces throughout pregnancy anyway, so I have heard of that causing it.
Heather: yea, I'm going to take another test later today.
Beth: yea, I've taken the meds for 4 days now - so that's why I'm really worried if I am pregnant that the meds are bad if you're pregnant (as much as I would LOVE to be pregnant). But I'm glad you wrote that about the false positive. I'll def. talk to my Dr.
Actually, I went upstairs to look at the test again and I noticed that 2nd line is gone now. I KNOW I was not seeing things earlier b/c there was the most ever-faint line, but there's nothing now. Ahhhhhhhhhh, I'm definitely going to do a FRER or a different test later today. I am going insane!
When it comes to medications during pregnancy, there are really very few medications that could do damage in only 4 days. Also, I looked up the safety information of medroxyprogesterone, it is a Category D, but it also says that it can be used during pregnancy if the needs of the mother outweigh the risks to the baby. So there are some women out there taking medroxyprogesterone while pregnant at the direction of their physicians. So it can't be that bad. It's the Category X drugs that you have to look out for. I'd stop taking it until you are sure you aren't pregnant, but if for some reason you are, the baby is probably fine.
I would say the test was an evap Progesterone supplements should NOT cause a false positive and my guess as to the temp jump is because of the progesterone. When you're charting you see a temp increase after ovulation because your body starts producing progesterone naturally. If you start taking progesterone it's going to increase your temp too.
**If it were me** I would stop taking the meds until you have a definite answer. If you are wrong no big deal you can take them again in a few days, but if you are right, I would hate to risk anything.
I think it was probably an evap. Only because I got numerous extremely faint positives on FRERs when I was pregnant. It took longer than 5 minutes after taking the test for the lines to show up, but they stayed, even now the lines are still visible on tests from March. But dang it, I was getting excited you were pregnant.